Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|Mazzidee - Sun Feb 28, 2010 3:43 pm||
I'm a 16 year old girl and I'm in a sexual relationship (It's all legal in the UK don't panic). I'm on the Depo Provera contraceptive injection and haven't had a period in about 3 months but recently after masturbation (clitoral only) I've had a bit of bleeding. It's not heavy or painful but it did frighten me the first time I saw it, it's just smears like just before a period starts so I just thought it was the spotting that was noted in the side effects leaflet. I also thought it would go away but that's 3 times now it's happened and I've noticed that it only occurs after I masurbate. I'll be going to see the nurse in a couple of weeks to get my next Depo Provera injection. Has anyone else had this and knows what causes it/ how to stop it or should I speak to the nurse about this? It's starting to worry me...
|Debbie Miller, RN - Tue Mar 02, 2010 6:10 pm||
You can mention it to the nurse but it may just be some uterine contractions which sometimes accompany orgasm. I would not be overly alarmed about it but bleeding that is unexpected should be discussed with your provider to be on the safe side and to rule out infection.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.